Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 11, 2020, 10:36 AM CST for Greene County, Pickens County, Sumter County, Alabama. It was in force for 54 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 10:36 AM CST (16:36 UTC)
- Expired
- Jan 11, 2020, 11:30 AM CST
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, AL, Pickens County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 114 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 10:40 AM CST | NON-TSTM WND GST 40 | 4 Ene Mcshan, AL | TREE DOWN ON POWER LINES IN COALFIRE. |
| Jan 11, 10:40 AM CST | NON-TSTM WND DMG | 4 Ene Mcshan, AL | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 4 ENE MCSHAN. TREE DOWN ON POWER LINES IN COALFIRE. |
| Jan 11, 11:01 AM CST | TSTM WND DMG | Emelle, AL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM EMELLE. A FEW TREES WERE BLOWN DOWN NEAR EMELLE. |
| Jan 11, 11:08 AM CST | TSTM WND DMG | Sumterville, AL | A FEW TREES WERE BLOWN DOWN AROUND SUMTERVILLE. |
| Jan 11, 11:10 AM CST | TORNADO | 3 Wnw Carrollton, AL | *** 3 FATAL, 7 INJ *** 22 HOMES SUFFERED VARYING DEGREES OF DAMAGE NEAR SETTLEMENT RD. MANY TREES WERE DOWNED. 3 PEOPLE LOST THEIR LIVES IN AT LEAST 2 DIFFERENT HOMES. 7 RELATED INJURIES ALSO OCCURRED ON SETTLEMENT RD. |
| Jan 11, 11:14 AM CST | TSTM WND DMG | Gainesville, AL | TREES DOWN. REPORTED BY EMA. |
| Jan 11, 11:15 AM CST | TSTM WND DMG | 4 Ne York, AL | A FEW TREES WERE BLOWN DOWN. |
| Jan 11, 11:15 AM CST | TSTM WND DMG | Ward, AL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM WARD. A FEW TREES WERE BLOWN DOWN NEAR WARD. |
| Jan 11, 11:15 AM CST | TSTM WND DMG | York, AL | TREES DOWN ON JAMES STREET. |
| Jan 11, 11:18 AM CST | TORNADO | 3 Wnw Carrollton, AL | *** 1 INJ *** HOUSE DAMAGED ON SETTLEMENT ROAD. |
| Jan 11, 11:18 AM CST | TORNADO | 3 Wnw Carrollton, AL | *** 3 FATAL *** CORRECTS PREVIOUS TORNADO REPORT FROM 3 WNW CARROLLTON. *** 3 FATALITIES REPORTED *** HOUSE DAMAGED ON SETTLEMENT ROAD. TDS SIGNATURE. |
| Jan 11, 11:18 AM CST | TORNADO | 3 Wnw Carrollton, AL | *** 3 FATAL *** SEVERAL HOMES WERE DESTROYED NEAR SETTLEMENT. MANY TREES WERE DOWNED. 3 PEOPLE LOST THEIR LIVES IN AT LEAST 2 DIFFERENT HOMES. |
| Jan 11, 11:18 AM CST | TORNADO | 3 Wnw Carrollton, AL | CORRECTS PREVIOUS TORNADO REPORT FROM 3 WNW CARROLLTON. HOUSE DAMAGED ON SETTLEMENT ROAD. 3 REPORTED FATALITIES. TDS SIGNATURE. |
| Jan 11, 11:28 AM CST | TSTM WND DMG | 2 S Lilita, AL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 S LILITA. A FEW TREES WERE BLOWN DOWN AROUND BELLAMY. |
| Jan 11, 11:30 AM CST | TSTM WND DMG | 1 Ne Forkland, AL | WIDESPREAD TREES SNAPPED AND UPROOTED. SOME TREES ON HOME ALONG CR 43. |
| Jan 11, 11:30 AM CST | TSTM WND DMG | Forkland, AL | WIDESPREAD TREES SNAPPED AND UPROOTED. SOME TREES ON HOME ALONG CR 43. |
| Jan 11, 11:31 AM CST | TSTM WND DMG | 1 Nnw Forkland, AL | SEVERAL TREES WERE BLOWN DOWN AND SOME HOMES WERE DAMAGE NEAR LLOYD CHAPEL ROAD. |
| Jan 11, 11:34 AM CST | TSTM WND DMG | 2 Sse Coatopa, AL | A FEW TREES WERE BLOWN DOWN AROUND COATOPA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 7:57 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 587 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128
WUUS54 KBMX 111636
SVRBMX
ALC063-107-119-111730-
/O.NEW.KBMX.SV.W.0002.200111T1636Z-200111T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1036 AM CST Sat Jan 11 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Pickens County in west central Alabama...
Greene County in west central Alabama...
Sumter County in west central Alabama...
* Until 1130 AM CST.
* At 1035 AM CST, severe thunderstorms were located along a line
extending from near Macon to near Electric Mills to Middleton,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Demopolis, Livingston, Eutaw, York, Aliceville, Gordo, Reform,
Carrollton, Pickensville, Cuba, Forkland, Boligee, Union,
Gainesville, Epes, Ethelsville, Emelle, McMullen, Panola and West
Greene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM CST for southwestern
and west central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3353 8827 3352 8784 3302 8783 3302 8771
3299 8771 3286 8783 3276 8787 3275 8781
3271 8783 3265 8779 3266 8775 3263 8781
3260 8775 3252 8782 3254 8782 3243 8804
3238 8804 3231 8794 3231 8841
TIME...MOT...LOC 1635Z 245DEG 47KT 3314 8863 3280 8853 3214 8860
HAIL...<.75IN
WIND...60MPH
$$
40/Sizemore1 follow-up statement
197
WWUS54 KBMX 111708
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1108 AM CST Sat Jan 11 2020
ALC063-107-119-111730-
/O.CON.KBMX.SV.W.0002.000000T0000Z-200111T1730Z/
Pickens AL-Greene AL-Sumter AL-
1108 AM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR PICKENS...GREENE AND SUMTER COUNTIES...
At 1108 AM CST, severe thunderstorms were located along a line
extending from 6 miles northwest of Carrollton to near West Greene to
7 miles east of Kinterbish, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Demopolis, Livingston, Eutaw, York, Aliceville, Gordo, Reform,
Carrollton, Pickensville, Cuba, Forkland, Boligee, Union,
Gainesville, Epes, Ethelsville, Emelle, McMullen, Panola and West
Greene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM CST for southwestern
and west central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3353 8827 3352 8784 3302 8783 3302 8771
3299 8771 3286 8783 3276 8787 3275 8781
3271 8783 3265 8779 3266 8775 3263 8781
3260 8775 3252 8782 3254 8782 3243 8804
3238 8804 3231 8794 3231 8841
TIME...MOT...LOC 1708Z 245DEG 47KT 3331 8819 3297 8809 3231 8816
HAIL...<.75IN
WIND...60MPH
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 9:47 AM CST, 49 minutes earlier.
Area forecast discussion, Jan 11, 9:47 AM CST, 49 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 947 AM CST Sat Jan 11 2020 .UPDATE... MESOSCALE UPDATE. && .SYNOPSIS... Aloft, a potent upper level trough extended from the High Plains south through Northern Texas. The trough is expected to attain a more negative tilt later today as it swings northeast over the Mid South region. To our southeast, an expansive deep-layer ridge was positioned southwest of Bermuda. Toward the surface, a cold front extended from Southeast Canada southwest through Michigan and further south through the Central Ohio River Valley into West Tennessee and through West-Central Mississippi down to the Gulf Coast. 05 && .SHORT TERM... /Updated at 0940 AM CST Sat Jan 11 2020/ Updated for 15Z Special BMX Sounding and analysis of recent mesoscale data. Watch Update... A second tornado watch is in effect until 4 pm CST for areas toughly along and west of Interstate 65 along with St. Clair County but not including Montgomery County at this time. The existing tornado watch for 5 northwest counties of Marion, Winston, Lamar, Fayette and Walker remains in effect until 1 pm CST. Current Situation... A line of strong to severe storms now extend from Northwest Alabama southwest to east of Jackson, MS. General shower activity was noted on radar across portions of East Mississippi and West Alabama. Mesoscale Model Initialization and Verification... Comparing RAP soundings to observations the T/Td fields appear to be running about 3 degrees too cold on temperature and around 1 degree too dry for dew points. Adjusting the point forecast soundings at MEI and CBM are indicating much higher instability values than depicted by the model, on the order of 30-50% higher surface-based instability values. This is being exhibited by recent deep convective development ahead of the line in South- Central Mississippi west of Meridian. Environmental Conditions... KBMX NEXRAD VAD VWP wind profiler data along with our latest 15Z BMX sounding both indicate a highly sheared environment with 0-1 km Storm relative helicity values from 250-350 m2/s2. Wind shear remains robust and is more than sufficient to support severe storms capable of producing high winds and embedded tornadoes in the line along with in any discrete convection that can develop ahead of the line. The convective line is being dynamically forced and will pose the broadest concern for high winds. Surface-based instability values are currently the limiting factor for supporting robust development ahead of the forced line of storms. Higher instability (Surface-Based Convective Available Potential Energy, SBCAPE) values around 500 J/kg per mesonanalysis data was over our far southwest counties and is expected to advance north and northeast with time through mid morning. As aforementioned, our analysis of data shows that these model-derived soundings are running slightly cooler and drier compared to observations and accounting for these issues results in SBCAPE values closer to the 700-1100 J/kg range. As the low-level instability continues to increase and further moistening aloft in the mid levels should help to further steepen lapse rates and reduce the weak capping in place over the area. So far the stronger isolated cells that have formed ahead of the line have been observed interacting with and being absorbed into the line and then posing a tornado threat. We will be watching the behavior of new deep convection west of Meridian very closely to see how it interacts with the line of storms. Special Soundings... We have completed the 12Z sounding and the 15Z sounding will be fully completed soon. We hope to launch an 18Z sounding if conditions permit locally. 05 Previous short-term discussion: /Updated at 0244 AM CST Sat Jan 11 2020/ Today through Sunday. Consensus of latest guidance clearly indicates that previous forecasts are on track with little changes needed other than minor timing changes. Confidence continues to increase that an intense QLCS producing widespread damaging winds with isolated gusts to 70 mph possible and embedded quickly developing tornadoes with a couple strong tornadoes possible. Extensive pre-frontal severe QLCS has developed as expected, extending from Illinois to the Texas Coastal Waters with confirmed reports of damaging winds, a recent TDS east of Shreveport, and a measured 70 mph wind gust near Beaumont TX. This QLCS will continue to maintain itself and/or intensify as it encounters a large area of 1500 J/kg of SBCAPE over Louisiana and Mississippi and the upper trough becomes more neutrally tilted. This potent shortwave trough will lift northeastward to the Mid-South by this evening, taking on a neutral tilt at mid-levels and a negative tilt at upper-levels. It will be accompanied by a 120kt mid-level speed max behind the QLCS, with 80-85kts of mid-level flow in closer proximity to the line, and a 70kt southerly 850mb LLJ. A current broad area of low pressure will consolidate into a 1000mb deepening surface low, and the pre-frontal QLCS will continue to race eastward across Alabama during the day today. Current light isentropic rain showers are not expected to have much of an impact on destabilization and high-res guidance is on board with temperatures rising into the low 70s today with some mid 70s south. This makes sense given strong southerly flow/warm advection, and temperatures are already 65-71 degrees as of 2 AM. These temperatures and mid 60s dew points will result in CAPE values of 500-1000 J/kg north of I-20 and 1000-1700 J/kg along and south of I-20. Backed surface winds and the strong LLJ will result in very strong 0-1 km SRH values of 400-600 m2/s2, with 65 kts of 0-6 km bulk shear oriented parallel to the QLCS, favoring a continued predominately linear convective mode. The HRRR does try to show the line breaking up into supercells which does not appear likely at this time given the shear vector orientation, though some high res guidance does try to veer shear vectors a bit by afternoon so some embedded supercells are certainly possible especially the further south you go. CAMs do still indicate some pre-line convection developing across our south-central and southeast counties later this afternoon, which could pose a supercell tornado threat, but still indicate the line will be the main show. The strong 0-1km SRH will be very favorable for QLCS tornadoes (where the line can take on more of a negative tilt and become orthogonal to the 0-3km shear vector) and tornadoes with embedded supercells in the line, both of which could be strong. Damaging winds are also likely with downward momentum transfer and some pockets of DCAPE, especially in portions of the line that can orient more perpendicular to the strong LLJ where local wind gusts of 70 mph will be possible. Regarding timing, did bump the start time up to 9 AM mainly for the far northwest counties based on the current line orientation and radar extrapolation, but most areas will see the threat hold off until after 11 AM. Also changed the end time to 7 PM as the line should be in Georgia at that time. Some argument could be made for upgrading the risk to moderate, but don't want to get too caught up in risk levels as everyone should take this seriously regardless. Severe thunderstorm warnings should also be treated seriously given the strong wind potential and potential for tornadoes to spin up with little lead time, and especially mobile home residents and those with many trees near their home should consider moving to a safe place even for severe thunderstorm warnings. Brief heavy downpours along the line may cause minor flooding of poor drainage areas, but short duration of heavy rain at any one location should prevent much of a flooding threat. Have already seen a couple 35 mph gradient wind gusts in our area, with several sites recording 35-45 mph gusts across Mississippi and Louisiana so the wind advisory remains on track. Dry and cooler (but still above normal) conditions should move in behind the front tonight. The front will stall from south Georgia to the central Gulf on Sunday as it becomes parallel to the southwest flow aloft and encounters a stout subtropical ridge. Another negative tilt short wave will lift from the Central Plains to the Midwest, with the only local impact being that it will cause the front to begin to lift northwestward as a warm front. The 925-850mb warm front will lift northwestward ahead of the surface warm front, and associated over-running isentropic lift will result in the potential for a few showers and perhaps an isolated thunderstorm in the southeast by Sunday afternoon, though better rain chances hold off until Sunday night. 32/Davis .LONG TERM... /Updated at 0244 AM CST Sat Jan 11 2020/ Sunday through Friday. The frontal boundary will stall just to our south by Sunday morning and then begin to lift back to the north by the afternoon. This boundary will remain draped across the region through Wednesday as there really is not a big push to get it out. Will need to keep an eye on rainfall totals through the period as we could definitely see rises in our river basins. Finally a cold front and short wave trough will move through Wednesday night and get the system to finally exit stage right. This pattern really looks more like a late spring one, with enough instability for thunderstorm development especially during the afternoon hours, somewhat enhanced deep layer shear but weaker low- level shear, and enhanced mid-level lapse rates but a lack of a synoptic focus. So there will be some potential for stronger storms with gusty winds/hail and possibly marginal severe threats, though confidence this far out is low. Two possible periods to watch would be late Monday afternoon/Monday night, and then ahead of a frontal passage Wednesday when shear increases. Some locally heavy rainfall would be possible as well. There still some uncertainties with the models so will continue to mention some small rain chances through Friday. Another strong storm system will work into the region next Saturday and will need to monitor for any potential severe weather with it. 16 && .AVIATION... 12Z TAF Discussion. A severe squall line currently located over Mississippi will impact the terminals later today. Ahead of the line, MVFR cigs are occurring with winds gusting to 30-40 kts at times with low-level wind shear also present due to a strong low level jet. This line may reach TCL as early as 11AM and will impact the rest of the terminals through 7 PM, bringing temporary low visibilities, damaging winds, and the potential for tornadoes. Subsidence and a dry slot should allow cigs to rise to VFR behind the line, but wraparound moisture will bring in additional low clouds tonight. 32/Davis && .FIRE WEATHER... A strong storm system will impact the area through this evening with widespread rainfall expected. Look for strong winds on Saturday as well with gusts up to 40 mph. Dry conditions return overnight, but rain chances return in the southeast Sunday afternoon with high rain chances through at least mid-week. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 44 65 46 67 / 100 40 10 40 60 Anniston 74 46 69 50 69 / 100 40 10 50 70 Birmingham 72 44 67 49 67 / 100 20 10 40 60 Tuscaloosa 75 44 67 47 67 / 100 10 10 40 60 Calera 72 45 66 49 67 / 100 20 10 50 70 Auburn 71 48 68 57 70 / 100 60 30 70 70 Montgomery 76 47 70 57 72 / 100 40 20 70 70 Troy 76 50 72 59 73 / 100 50 40 70 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 9 PM CST this evening for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jan 11, 4:43 AM CST, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 443 AM CST Sat Jan 11 2020 ALZ011>015-017>050-121345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 443 AM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe storms are likely for all of Central Alabama today between 7 AM in the northwest and 7 PM in the southeast. Threats include damaging winds up to 70 mph and tornadoes, some of which could be strong. Strong winds are also occurring ahead of the line of storms, with sustained winds of 15 to 25 mph gusting to 30 to 45 mph. Higher gusts will be possible at higher elevations. Rainfall of 1 to 2 inches, with locally higher amounts, will occur today. This may aggravate river levels or cause some localized flooding where the heaviest rates occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rainfall will cause rises on the Tombigbee River, with levels rising above flood stage at the Bevill Lock and Dam Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will likely be needed today.
In the hours before
Local storm report, Jan 11, 9:50 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
950 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM NON-TSTM WND GST 1 WSW CHESNUT BAY RESOR 34.20N 85.72W
01/11/2020 E35 MPH CHEROKEE AL EMERGENCY MNGR
TREE ACROSS ROAD.
&&Local storm report, Jan 11, 9:53 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM NON-TSTM WND GST 3 N PARTRIDGE CROSSROAD 33.80N 86.93W
01/11/2020 E35 MPH JEFFERSON AL TRAINED SPOTTER
TREE ACROSS MAYFIELD ROAD.
&&Local storm report, Jan 11, 10:09 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND GST 2 NNW BLOOMING GROVE 33.82N 87.99W
01/11/2020 E35 MPH LAMAR AL BROADCAST MEDIA
TREE DOWN ON CR 49.
&&Local storm report, Jan 11, 10:13 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM NON-TSTM WND GST 2 SE CHOCCOLOCCO 33.64N 85.67W
01/11/2020 E35 MPH CALHOUN AL PUBLIC
A COUPLE OF TREES DOWN ON HOLLIS CROSSROADS
AREA ON AL 281, FRUITHURST AREA AROUND HWY
78.
&&Local storm report, Jan 11, 10:26 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST 4 SSW HONDA OF ALABAMA 33.56N 86.17W
01/11/2020 E40 MPH TALLADEGA AL EMERGENCY MNGR
TREE DOWN ON BAMA DRIVE.
&&Local storm report, Jan 11, 10:29 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1029 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST 2 SSE GANTTS QUARRY 33.12N 86.29W
01/11/2020 E40 MPH TALLADEGA AL EMERGENCY MNGR
TREE ON CARPORT.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:50 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 8 days |
| Jan 11, 7:39 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 66 min |
| Jan 11, 9:40 AM CST | Special Weather Statement | BMX | Marion | 65 min |
| Jan 11, 10:07 AM CST | Areal Flood Advisory | BMX | Marion | 3 hr |
| Jan 11, 10:47 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion | 43 min |
| Jan 11, 11:00 AM CST | Tornado Warning | BMX | Greene, Sumter | 30 min |
| Jan 11, 11:01 AM CST | Tornado Warning | BMX | Pickens | 42 min |
| Jan 11, 11:27 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Lamar, Marengo, Pickens and 2 more | 63 min |
| Jan 11, 11:33 AM CST | Tornado Warning | BMX | Greene, Pickens, Tuscaloosa | 27 min |
| Jan 11, 11:50 AM CST | Tornado Warning | BMX | Fayette | 16 min |
| Jan 11, 12:01 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Fayette, Jefferson, Shelby, Tuscaloosa, Walker | 59 min |
| Jan 11, 12:04 PM CST | Special Weather Statement | BMX | Winston | 56 min |
| Jan 11, 12:08 PM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa | 24 min |
| Jan 11, 12:09 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 66 min |
| Jan 11, 12:24 PM CST | Severe Thunderstorm Warning | BMX | Winston | 36 min |
| Jan 11, 12:35 PM CST | Areal Flood Advisory | BMX | Bibb, Fayette, Greene, Hale, Jefferson, Marion and 4 more | 115 min |
| Jan 11, 12:38 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 67 min |
| Jan 11, 12:38 PM CST | Tornado Warning | BMX | Jefferson | 18 min |
| Jan 11, 12:47 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo | 58 min |
| Jan 11, 12:52 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Jefferson, St. Clair, Shelby | 68 min |
| Jan 11, 1:09 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 81 min |
| Jan 11, 1:19 PM CST | Areal Flood Advisory | BMX | Bibb, Blount, Chilton, Etowah, Jefferson, St. Clair and 1 more | 116 min |
| Jan 11, 1:27 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Lowndes | 65 min |
| Jan 11, 1:29 PM CST | Areal Flood Advisory | BMX | Autauga, Calhoun, Cleburne, Coosa, Elmore, Etowah and 3 more | 2 hr |
| Jan 11, 1:40 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Coosa, Talladega | 80 min |
| Jan 11, 1:41 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 79 min |
| Jan 11, 1:47 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 28 min |
| Jan 11, 1:50 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 12 min |
| Jan 11, 2:00 PM CST | Areal Flood Advisory | BMX | Cherokee | 2 hr |
| Jan 11, 2:02 PM CST | Severe Thunderstorm Warning | BMX | St. Clair, Shelby | 14 min |
| Jan 11, 2:09 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 62 min |
| Jan 11, 2:11 PM CST | Severe Thunderstorm Warning | BMX | Clay | 61 min |
| Jan 11, 2:18 PM CST | Areal Flood Advisory | BMX | Clay, Cleburne, Tallapoosa | 117 min |
| Jan 11, 2:21 PM CST | Areal Flood Advisory | BMX | Montgomery | 114 min |
| Jan 11, 2:23 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 63 min |
| Jan 11, 2:27 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 66 min |
| Jan 11, 2:40 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon, Pike | 80 min |
| Jan 11, 2:44 PM CST | Areal Flood Advisory | BMX | Randolph | 2 hr |
| Jan 11, 2:48 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 72 min |
| Jan 11, 2:53 PM CST | Areal Flood Advisory | BMX | Bullock, Macon, Pike | 2 hr |
| Jan 11, 3:07 PM CST | Areal Flood Advisory | BMX | Chambers, Lee | 113 min |
| Jan 11, 3:07 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 73 min |
| Jan 11, 3:27 PM CST | Areal Flood Advisory | BMX | Barbour, Russell | 2 hr |
| Jan 11, 3:27 PM CST | Tornado Warning | BMX | Chambers, Tallapoosa | 18 min |
| Jan 11, 3:42 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 78 min |
| Jan 11, 4:37 PM CST | Tornado Warning | BMX | Barbour | 23 min |
| Jan 11, 5:24 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 8 days |
| Jan 11, 5:24 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 10 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.